Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
joannarama

Sun After Accutane

Recommended Posts

I am currently on a 4 month course of roaccutane, but I am due to go on holiday on 8th July to Gran Canaria (which will be very hot!). I am due to stop my course one week before I go, so I expect my skin will still be very sensitive when I leave.

Has anyone got any experience of this? Would I be better to stop after 3 months, go on holiday, then take my final month when I get back, or should I continue as planned? I am not bothered about sunbathing or anything, but there will be times when it is impossible to stay out of the sun (if we go sightseeing for example) and I am worried that even the highest SPF won't be enough to protect me.

I did ask my derm but she didn't seem to know much about it herself to be honest :S

J x

Link to comment
Share on other sites

I imagine a doctor would tell you to finish your full course as it is likely to be far more effective, than if you were to stop and start again. You can get sun block that has extremely high SPF, like 50 and above, the kind that a mother would use on a new born baby. I'd get one of those, the highest you can find, and apply it religiously while you are on holiday and cover as best you can, wear a hat, etc and avoid the sun as much as possible. I wouldn't worry about it not giving you enough protection, you just need to be sensible and remember to apply it and top up while you are out.

It's also likely that if you were to stop before going on holiday that your skin would still be sensitive anyway. You'd still have to wait a few months after finishing your course for your skin to return to normal. Just be sensible and cover up smile.png.

Edited by Raskit
Link to comment
Share on other sites

Thanks Raskit!

I think you're right, I don't want to compromise the effectiveness of the treatment in any way so I think I'll keep taking it as directed. I'm probably overthinking the whole thing anyway, I have always been really careful in the sun before, making sure I keep an eye on how my skin feels and finding some shade if I need it etc... If I keep doing that I'm sure I'll be fine :)

J x

Link to comment
Share on other sites

Guest *Spiro*

My derm told me 30 SPF is good. I am going to Florida in a few weeks and am nervous about it too. I will probably bring a 30 and 50 and apply it all the time. We need to protect our fragile skin :D

Link to comment
Share on other sites

I am currently on a 4 month course of roaccutane, but I am due to go on holiday on 8th July to Gran Canaria (which will be very hot!). I am due to stop my course one week before I go, so I expect my skin will still be very sensitive when I leave.

Has anyone got any experience of this? Would I be better to stop after 3 months, go on holiday, then take my final month when I get back, or should I continue as planned? I am not bothered about sunbathing or anything, but there will be times when it is impossible to stay out of the sun (if we go sightseeing for example) and I am worried that even the highest SPF won't be enough to protect me.

I did ask my derm but she didn't seem to know much about it herself to be honest :S

J x

I'm a bit late on this one, but I must add - PARASOL!! I'm going to be spending at least a week in the country while on accutane, where it will be impossible to stay out of the sun for certain periods of time, i.e. walking from cottage to cottage. So I've been shopping on etsy for cute parasols, which I am totally excited to bring back into style. Although these are expensive, so I'll probably just head to Chinatown and pick up a few paper ones.

I would not go off for a month. I'm pretty sure that that doesn't make sense. If it leaves your system a month after you stop taking it, you might have to start all over again if you tried to take so long a break. I dunno, I just wouldn't mess with it.

Also, bring a spray sunscreen! It'll be less annoying to reapply.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×